Commentarii Mathematici Helvetici
Full-Text PDF (332 KB) | Table of Contents | CMH summary
Flat currents modulo p in metric spaces and filling radius inequalitiesLuigi Ambrosio and Mikhail G. Katz (1) Classe di Scienze M F N, Scuola Normale Superiore, Piazza dei Cavalieri 7, 56126, PISA, ITALY
(2) Department of Mathematics and Statistics, Bar-Ilan University, 52 900, RAMAT-GAN, ISRAEL
We adapt the theory of currents in metric spaces, as developed by the first-mentioned author in collaboration with B. Kirchheim, to currents with coefficients in ℤp . We obtain isoperimetric inequalities mod (p) in Banach spaces and we apply these inequalities to provide a proof of Gromov’s filling radius inequality which applies also to nonorientable manifolds. With this goal in mind, we use the Ekeland principle to provide quasi-minimizers of the mass mod (p) in the homology class, and use the isoperimetric inequality to give lower bounds on the growth of their mass in balls.
Keywords: Filling radius, currents, isoperimetric inequality
Ambrosio L, Katz M. Flat currents modulo p in metric spaces and filling radius inequalities. Comment. Math. Helv. 86 (2011), 557-591. doi: 10.4171/CMH/234